Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/9151
Title: The solution methods for the largest eigenvalue (singular value) of nonnegative tensors and convergence analysis
Authors: Chen, Z
Qi, L 
Yang, Q
Yang, Y
Keywords: Algorithm
Complexity
Convergence
Eigenvalue
Nonnegative tensor
Perturbation
Singular value
Issue Date: 2013
Publisher: North-Holland
Source: Linear algebra and its applications, 2013, v. 439, no. 12, p. 3713-3733 How to cite?
Journal: Linear algebra and its applications 
Abstract: In this paper we study two solution methods for finding the largest eigenvalue (singular value) of general square (rectangular) nonnegative tensors. For a positive tensor, one can find the largest eigenvalue (singular value) based on the properties of the positive tensor and the power-type method. While for a general nonnegative tensor, we use a series of decreasing positive perturbations of the original tensor and repeatedly recall power-type method for finding the largest eigenvalue (singular value) of a positive tensor with an inexact strategy. We prove the convergence of the method for the general nonnegative tensor. Under a certain assumption, the computing complexity of the method is established. Motivated by the interior-point method for the convex optimization, we put forward a one-step inner iteration power-type method, whose convergence is also established under certain assumption. Additionally, by using embedding technique, we show the relationship between the singular values of the rectangular tensor and the eigenvalues of related square tensor, which suggests another way for finding the largest singular value of nonnegative rectangular tensor besides direct power-type method for this problem. Finally, numerical examples of our algorithms are reported, which demonstrate the convergence behaviors of our methods and show that the algorithms presented are promising.
URI: http://hdl.handle.net/10397/9151
ISSN: 0024-3795
EISSN: 1873-1856
DOI: 10.1016/j.laa.2013.09.027
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

3
Last Week
0
Last month
0
Citations as of Aug 19, 2017

WEB OF SCIENCETM
Citations

4
Last Week
0
Last month
0
Citations as of Aug 14, 2017

Page view(s)

34
Last Week
1
Last month
Checked on Aug 13, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.